Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Sep 26, 2024, 5:46 PM EDT for DeSoto County, Hardee County, Manatee County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 5:46 PM EDT (21:46 UTC)
- Expired
- Sep 26, 2024, 6:00 PM EDT
- In force
- 14 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties DeSoto County, FL, Hardee County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 6:42 AM EDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 16.2
The text
As transmitted.
357
WFUS52 KTBW 262146
TORTBW
FLC027-049-081-262200-
/O.NEW.KTBW.TO.W.0039.240926T2146Z-240926T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
546 PM EDT Thu Sep 26 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Western Hardee County in central Florida...
Eastern Manatee County in west central Florida...
Northwestern DeSoto County in south central Florida...
* Until 600 PM EDT.
* At 545 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Myakka City, or 15 miles northwest of Arcadia,
moving north at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Myakka City around 550 PM EDT.
Other locations impacted by this tornadic thunderstorm include Duette
and Myakka Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2724 8197 2724 8218 2760 8232 2760 8184
TIME...MOT...LOC 2145Z 176DEG 52KT 2732 8208
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
226 WWUS52 KTBW 262152 SVSTBW Severe Weather Statement National Weather Service Tampa Bay Area Ruskin FL 552 PM EDT Thu Sep 26 2024 FLC027-049-081-262202- /O.EXP.KTBW.TO.W.0039.000000T0000Z-240926T2200Z/ Hardee FL-Manatee FL-DeSoto FL- 552 PM EDT Thu Sep 26 2024 ...THE TORNADO WARNING FOR WESTERN HARDEE...EASTERN MANATEE AND NORTHWESTERN DESOTO COUNTIES WILL EXPIRE AT 600 PM EDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 800 PM EDT for south central, central and west central Florida. && LAT...LON 2724 8197 2724 8218 2760 8232 2760 8184 TIME...MOT...LOC 2152Z 176DEG 52KT 2742 8209 $$ TBW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 2:03 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 26, 2:03 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
203 PM EDT Thu Sep 26 2024
...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.SHORT TERM...
(This evening through Friday)
Issued at 202 PM EDT Thu Sep 26 2024
Now Category 2 Hurricane Helene remains the dominant feature for
our weather through tomorrow. Helene is centered in the Southern
Gulf of Mexico. It is forecast to rapidly strengthen through today
as the storm moves north to northeast with an increasing forward
speed, eventually making landfall in the Florida Big Bend Region.
Widespread impacts are expected across West-Central and Southwest
Florida beginning early today and lasting through Friday morning.
* Storm Surge - Life threatening storm surge is expected today into
Friday. Potential peak surge amounts are 10 to 15 feet from
Chassahowitzka to Suwannee River, 8 to 12 feet from Anclote River
to Chassahowitzka, 5 to 8 feet from Middle of Longboat Key to
Anclote River, 4 to 7 feet from Englewood to Middle of Longboat
Key, and 3 to 5 feet from Bonita Beach to Englewood. Elevated
water levels are possible through Friday.
* Flooding Rain - Flooding rain threat will run from today through
this weekend with rainfall amounts of 3 to 6 inches with locally
higher amounts up to 10 inches possible. Even after Helene pulls
away, additional rounds of heavy rainfall are expected this
weekend.
* Wind - Hurricane and tropical storm force winds will be possible
today and tonight with the highest probabilities along the coast.
* Tornadoes - Several tornadoes are possible today and tonight
across the area.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 202 PM EDT Thu Sep 26 2024
As Helene starts pulling away on Friday winds will remain
out of the southwest and stay breezy at least through the morning
hours. The moisture axis will shift mainly to southwest Florida
giving them the best chance of rain throughout the day. That axis
of moisture does lift north for the weekend and early next
weekend. This will result in PWs staying around 2 to 2.5 inches
for much of our CWA resulting in scattered to widespread showers
throughout the the afternoon and evening hours each day. We will
see moisture decreasing starting on Tuesday and Wednesday which
will result in lower rain chances across the area.
&&
.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Thu Sep 26 2024
Winds continue to increase across the area with heavy rain
expected to move back in this afternoon. This system will bring
MVFR and occasional IFR conditions into tonight. Gusty south-
southeast winds of 25 to 35 knots this afternoon will continue to
turn southerly and eventually southwesterly later tonight. Wind
gusts will also increase to 45 to 60 kts in some of the stronger
rainbands this afternoon/evening. Winds will begin diminishing
and conditions will begin to improve by 02/03Z.
&&
.MARINE...
Issued at 202 PM EDT Thu Sep 26 2024
Dangerous and life threatening boating conditions will
continue for our waterways today as Hurricane Helene continues to
push through the Gulf of Mexico. Currently we have tropical storm
and hurricane warning throughout our zones. Helene will push into
the Big Bend area tonight. After that winds will stay out of the
southwest but we will still see dangerous boating conditions
through the morning hours before winds slowly subside throughout
the afternoon and evening hours. Winds will remain south to
southwest through the weekend and Monday with speed between 5 to
10 knots.
&&
.FIRE WEATHER...
Issued at 202 PM EDT Thu Sep 26 2024
Hurricane Helene will keep winds and wet conditions in place
through Friday. After that southwesterly winds will keep moisture on
the higher side through the weekend and early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 80 89 79 / 100 100 10 20
FMY 86 78 88 79 / 80 80 60 70
GIF 87 78 89 77 / 90 80 20 30
SRQ 88 81 89 79 / 100 100 20 40
BKV 86 78 89 74 / 100 100 10 10
SPG 86 81 88 82 / 100 100 10 30
&&
Sea Breeze Thunderstorm Regime For Friday: 5
Sea Breeze Thunderstorm Regime For Saturday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal
Hillsborough-Coastal Lee-Coastal Manatee-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland
Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-Sumter.
Hurricane Watch for Coastal Hillsborough-Coastal Manatee-Coastal
Sarasota-Inland Citrus-Inland Hernando-Inland Pasco-
Pinellas.
Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Hurricane Warning for Coastal Citrus-Coastal Hernando-Coastal
Levy-Coastal Pasco-Inland Levy.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM.
Hurricane Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...ADavis
UPPER AIR/CLIMATE...PearceThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:01 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 8 min |
| Sep 26, 4:37 PM EDT | Tornado Warning | TBW | Charlotte, Sarasota | 23 min |
| Sep 26, 4:57 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 18 min |
| Sep 26, 5:06 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Lee, Sarasota | 24 min |
| Sep 26, 5:25 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 20 min |
| Sep 26, 5:44 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 16 min |
| Sep 26, 6:08 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 37 min |
| Sep 26, 6:29 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Lee | 31 min |
| Sep 26, 6:47 PM EDT | Tornado Warning | TBW | Hillsborough, Polk | 13 min |
| Sep 26, 7:19 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Hardee, Manatee, Sarasota | 26 min |
| Sep 26, 7:46 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 15 min |
| Sep 26, 7:47 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 13 min |
| Sep 26, 7:47 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 13 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.